Citation: Emily. "My Partner Called the Ambulance: An Experience with Venlafaxine & THC (exp111390)". Erowid.org. Dec 27, 2017. erowid.org/exp/111390
Although this wasn't my first time taking Venlafaxine, the night of the incident would be the first night taking it in about a year. I took 37.5mg at 4pm and felt the usual weirdness until about 8pm, when I took my usual 3mg edible of THC. My doctor and I had discussed this, so I didn't think anything would be amiss.
After about forty minutes I started to feel a little sick to my stomach and like I wanted nothing more than to lay down, which I did. I woke up at 3am and felt like I needed to go to the bathroom to throw up. Upon standing, dizziness overtook me and an intense wave of adrenalin followed. I tried to walk it off but it intensified to the point that I started to black out, and I fell. My mouth became dry and I started throwing up. My teeth started chattering and that slowly became full-body tremors that I couldn't control. Any time I was upright I felt like I was suffocating no matter how much air I was taking in. Even laying down, breathing was laborious. My heart was beating extremely fast.
My partner called the ambulance and they didn't believe that I hadn't taken something else. The staff at the ER was also dubious until they did an EKG that showed my heart was beating dangerously fast. They gave me Ativan to slow down my heart, but the doctor didn't administer an antidote because he believed the medicine had peaked and that I would recover on my own. The final diagnosis was Serotonin Syndrome. I was finally able to leave the hospital at 1pm.
I slept all through that day into the next, and when I woke up I still had trouble breathing while standing, but was a lot better. It took a day of laying in bed to be able to even sit up without brown outs. I would not combine these two.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.